Q. Can Ciprofloxacin cause delirium in elderly?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.

Hi doctor,

Can Ciprofloxacin cause delirium in the elderly? And if yes, how long does it last?

Do you have a question on Delirium or Ciprofloxacin?

Ask a Doctor Now

Dr. Divakara P

M.B.B.S., M.D
Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)

Hi,

Welcome to icliniq.com.

  • Yes, Ciprofloxacin can cause delirium especially in elderly. But, you need to know that it is an uncommon side effect of Ciprofloxacin and before terming it as drug induced delirium other causes have to be ruled out.
  • If the delirium is due to Ciprofloxacin, then it shall resolve within four to five days after stopping the medicine.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


I have diarrhea, stomachache, and cough after a trip. Please suggest a cure.
Query: Hello doctor,From a few days, I have been experiencing a strong stomachache. The pain was mild but now it kind of hurts even when I am moving. It is not super painful but I am concerned because I also started having diarrhea since yesterday evening. The whole stomach aches when I cough. I do not hav...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Most probably you have traveler's diarrhea caused by bacteria called E. coli. I suggest Ciprofloxacin 500 mg tablet twice for one week (after consulting your treating physician). Drink plenty of fluids. Imodium 4 mg after each diarrhea (not to exceed three tabl...  Read Full »
 
What is the remedy for gas trouble, stomach bloating and loose stools?
Query: Hello doctor, I am a 43-year-old woman with symptoms of gas, major stomach bloating and loose stools for the past three days. I started to take Azee 500 two days ago because that is what I had at home but it has not resolved yet. Please help me.  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. You have acute gastroenteritis and Azee (Azithromycin) will not help. You need to start Ciprofloxacin Tinidazole (Ciplox TZ) combination in morning and evening for three days and PPI (proton pump inhibitor) like Pantop-D (Pantoprazole and Domperidone) before breakfas...  Read Full »
 
What medicines can treat pain during bowel movement?
Query: Hello doctor, I had an anal fissure six months ago for which the doctor prescribed me Ciplox TZ and SN 15 Plus tablet six days course along with Duphalac Fiber. This cured the fissure and I was having no issues with the bowel movement. Just recently, I did have a slight swelling in the upper lining ...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. From what you have mentioned, you have IBS-C (irritable bowel syndrome with constipation) and hard stools. There is no need to take Ciplox TZ (Ciprofloxacin and Tinidazole) and SN 15 Plus (Diclofenac and Serratiopeptidase) again. I suggest you drink plenty of fluid...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: